Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 10, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 2, 2015, 10:43 PM CDT for Cass County, Henry County, Johnson County, Missouri. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2015, 10:43 PM CDT (03:43 UTC)
- Expired
- Apr 2, 2015, 11:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Cass County, MO, Henry County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 38 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 10:49 PM CDT | HAIL 1 | 4 Se Garden City, MO | A FEW QUARTER SIZED HAIL STONES WITH LOTS OF DIME SIZED STONES |
| Apr 2, 11:04 PM CDT | HAIL 1.5 | 5 N Urich, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 3.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
247
WUUS53 KEAX 030343
SVREAX
MOC037-083-101-030415-
/O.NEW.KEAX.SV.W.0010.150403T0343Z-150403T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1043 PM CDT THU APR 2 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CASS COUNTY IN WEST CENTRAL MISSOURI...
NORTHWESTERN HENRY COUNTY IN WEST CENTRAL MISSOURI...
SOUTHWESTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 1115 PM CDT
* AT 1040 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GARDEN
CITY...AND MOVING EAST AT 40 MPH.
AT 1040 PM...TRAINED WEATHER SPOTTERS REPORTED HALF DOLLAR SIZE HAIL
IN ARCHIE.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
CREIGHTON...URICH...CHILHOWEE...LA TOUR...QUICK CITY AND
BLAIRSTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3845 9408 3846 9409 3845 9411 3845 9423
3846 9424 3845 9425 3846 9428 3863 9428
3868 9378 3845 9378
TIME...MOT...LOC 0343Z 265DEG 34KT 3855 9418
HAIL...1.25IN
WIND...<50MPH
$$
LG2 follow-up statements
850 WWUS53 KEAX 030402 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1102 PM CDT THU APR 2 2015 MOC037-030412- /O.CAN.KEAX.SV.W.0010.000000T0000Z-150403T0415Z/ CASS MO- 1102 PM CDT THU APR 2 2015 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASS COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3845 9406 3862 9405 3868 9378 3845 9378 TIME...MOT...LOC 0402Z 265DEG 34KT 3857 9395 $$ MOC083-101-030415- /O.CON.KEAX.SV.W.0010.000000T0000Z-150403T0415Z/ HENRY MO-JOHNSON MO- 1102 PM CDT THU APR 2 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL JOHNSON AND NORTHWESTERN HENRY COUNTIES IN WEST CENTRAL MISSOURI UNTIL 1115 PM CDT... AT 1058 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST OF CREIGHTON...AND MOVING EAST AT 40 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...TRAINED WEATHER SPOTTERS. AT 1049 PM...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL 4 MILES SOUTHEAST OF GARDEN CITY. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... CHILHOWEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3845 9406 3862 9405 3868 9378 3845 9378 TIME...MOT...LOC 0402Z 265DEG 34KT 3857 9395 HAIL...1.00IN WIND...<50MPH $$ LG
354 WWUS53 KEAX 030412 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1112 PM CDT THU APR 2 2015 MOC083-101-030422- /O.EXP.KEAX.SV.W.0010.000000T0000Z-150403T0415Z/ HENRY MO-JOHNSON MO- 1112 PM CDT THU APR 2 2015 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL JOHNSON AND NORTHWESTERN HENRY COUNTIES IN WEST CENTRAL MISSOURI WILL EXPIRE AT 1115 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3845 9406 3862 9405 3868 9378 3845 9378 TIME...MOT...LOC 0412Z 265DEG 34KT 3858 9383 $$ LG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 5:42 PM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Apr 2, 5:42 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 542 PM CDT Thu Apr 2 2015 .DISCUSSION... Issued at 415 PM CDT THU APR 2 2015 Tonight - Friday: A frontal boundary which passed southeast through the CWA this morning lies from southeast KS through east central MO. Scattered convection will initially form along this boundary late this afternoon and early evening. However, our weather will likely be dictated by a stationary h8 front which is progged to lie across the southern CWA. Increasing isentropic ascent on the 300K and 305K surfaces will allow better moisture and weak instability to flow northward into the CWA overnight. Satellite imagery shows rapid drying occurring through the Central Rockies into northwest KS indicating the presence of a pronounced upper level jet streak. Operational models indicate a 130-140kt 250mb jet max will stretch eastward through MO tonight/Friday allowing strung out energy to flow eastward. Initially model soundings indicate extensive/thickening mid cloud production and skinny CAPE. A very dry sub-cloud region will initially absorb the precipitation which falls across KS and western MO later this evening but believe the the sounding will saturate faster than anticipated due to the moderately strong isentropic ascent and jet energy. Have increased PoPs later this evening and through the night into Friday morning to support the above scenario. Will also need to keep an eye out for small scale bowing segments which the HRRR zips ese across central KS and west central MO late this evening. The HRRR as well as a couple of other short-range convective allowing models have generated such systems. With 0-6km shear of 60-70kts any such storm will have the potential to generate damaging winds and low-end severe hail. The rain will end from west to east Friday morning and exit the eastern CWA by early afternoon. increasing surface pressure gradient will generate strong/gusty winds for most of the day and keep temperatures well below average. Saturday - Sunday: Still expect a rather quiet weekend with weak ridging aloft with southerly boundary layer winds. Sunday max temperatures may be too pessimistic but is based on increasing cloud cover as an upper system tracks through KS/OK. Could see some light precipitation nose into the southern CWA later in the day Sunday. Sunday night - Thursday: Medium range models continue to support the unsettled pattern referred to yesterday for this period. A general upper trough set up over the western U.S and pressure falls over the Southern/Central Plains will allow a warm sector to set up east of the Rockies with the southerly low-level jet tapping into the moisture from the Gulf of Mexico. A frontal boundary with a pronounced dry slot over the plains looks like the finishing touches for a typical set-up for severe weather. Timing is difficult this far out but suspect there will be one or two days where severe storms could visit our CWA. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) Issued at 525 PM CDT THU APR 2 2015 VFR conditions initially, though cloud cover will begin to creep in as the evening progresses. A wave of activity will push through overnight, with mostly light rain expected, though nearby convective activity to the south may lead to some isolated thunderstorms. Expecting to see MVFR cigs by early Friday morning. Precip will exit the area early Friday afternoon, though strong backing winds with gusts up to 25 kts to 30 kts will persist through the remainder of the period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...MJ AVIATION...Welsh
Hazardous weather outlook, Apr 2, 4:58 PM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 458 PM CDT THU APR 2 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-032200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 458 PM CDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...MAINLY SOUTH OF HIGHWAY 50. SOME STORMS COULD BE STRONG WITH GUSTY WINDS...SMALL HAIL...AND HEAVY RAIN BEING THE PRIMARY THREATS. OVERNIGHT TONIGHT THERE COULD BE ANOTHER ROUND OF THUNDERSTORMS ACROSS THE AREA...MAINLY ALONG AND SOUTH OF INTERSTATE 70. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED GUSTY WINDS AND HEAVY RAIN WILL BE POSSIBLE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/MEDIA/EAX/EMBRIEFING1/EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORM ACTIVITY MONDAY INTO TUESDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/MEDIA/EAX/EMBRIEFING1/EMBRIEFING1.PDF
In the hours before
Special weather statement, Apr 2, 9:41 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 941 PM CDT THU APR 2 2015 KSZ057-030315- MIAMI KS- 941 PM CDT THU APR 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR MIAMI COUNTY UNTIL 1015 PM CDT... AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LANE...OR 6 MILES SOUTHWEST OF OSAWATOMIE... MOVING EAST AT 35 MPH. ONE-HALF INCH UP TO THE SIZE OF PENNY-SIZED HAIL IS EXPECTED WITH THIS STORM...ALONG WITH MODERATE TO HEAVY RAINFALL. THIS STORM WILL BE NEAR... OSAWATOMIE AROUND 950 PM CDT. PAOLA AROUND 1000 PM CDT. NEW LANCASTER AROUND 1005 PM CDT. LAT...LON 3840 9507 3858 9507 3872 9473 3846 9469 TIME...MOT...LOC 0240Z 255DEG 29KT 3847 9503 LG
Special weather statement, Apr 2, 10:01 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1001 PM CDT THU APR 2 2015 KSZ057-105-030330- JOHNSON KS-MIAMI KS- 1001 PM CDT THU APR 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JOHNSON AND NORTHWESTERN MIAMI COUNTIES IN EAST CENTRAL KANSAS UNTIL 1030 PM CDT... AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EDGERTON...MOVING EAST AT 35 MPH. ONE-HALF INCH UP TO THE SIZE OF PENNY-SIZED HAIL IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... GARDNER AROUND 1010 PM CDT. SPRING HILL AND CLARE AROUND 1015 PM CDT. BUCYRUS AROUND 1025 PM CDT. THIS WILL IMPACT I-35 BETWEEN MILE MARKERS 200 AND 217. LAT...LON 3881 9506 3889 9476 3873 9468 3858 9507 TIME...MOT...LOC 0301Z 258DEG 28KT 3873 9498 LG
Local storm report, Apr 2, 10:07 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1007 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM HAIL 10 SE PAOLA 38.47N 94.74W
04/02/2015 E1.00 INCH MIAMI KS TRAINED SPOTTER
&&
JWELSHLocal storm report, Apr 2, 10:40 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1040 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL ARCHIE 38.48N 94.35W
04/02/2015 E1.25 INCH CASS MO TRAINED SPOTTER
&&
JWELSHThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 9:55 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 20 min |
| Apr 2, 10:23 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 22 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.